Alert archive / Nebraska / High Wind Warnings in 2026
High Wind Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Jan 15, 2026, 10:25 AM MST for 26 counties in Nebraska. It took effect at Jan 15, 2026, 5:00 PM MST. It was in force for 24 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2026, 10:25 AM MST (17:25 UTC)
- In effect from
- Jan 15, 2026, 5:00 PM MST
- Expired
- Jan 16, 2026, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 5:33 PM MST | NON-TSTM WND GST 54 | 1 S Valentine, NE | ASOS station KVTN Valentine Airport. |
| Jan 15, 5:55 PM MST | NON-TSTM WND GST 50 | 19 S Bingham, NE | Mesonet station NB098 Bingham 19S. |
| Jan 15, 5:58 PM MST | NON-TSTM WND GST 51 | 2 Nw Crescent Lake Nwr, NE | Mesonet station RESN1 Crescent Lake. |
| Jan 15, 6:00 PM MST | NON-TSTM WND GST 51 | 5 Ene Whitman, NE | Mesonet station WHTN1 Uscrn Site At Gudmundsen Sandhil. |
| Jan 15, 6:40 PM MST | NON-TSTM WND GST 54 | 6 N Oshkosh, NE | Mesonet station NB071 Oshkosh 6N. |
| Jan 15, 6:45 PM MST | NON-TSTM WND GST 52 | 9 S Arthur, NE | Mesonet station NB067 Arthur 8S. |
| Jan 15, 6:52 PM MST | NON-TSTM WND GST 57 | 6 Ese Oshkosh, NE | Mesonet station UP385 Oshkosh 6SE. |
| Jan 15, 6:58 PM MST | NON-TSTM WND GST 62 | 2 Nw Crescent Lake Nwr, NE | Mesonet station RESN1 Crescent Lake. |
| Jan 15, 7:00 PM MST | NON-TSTM WND GST 54 | 5 Ene Whitman, NE | Mesonet station WHTN1 Uscrn Site At Gudmundsen Sandhil. |
| Jan 15, 7:07 PM MST | NON-TSTM WND GST 53 | 3 Wsw Big Springs, NE | Mesonet station UR489 Big Springs 2W. |
| Jan 15, 7:07 PM MST | NON-TSTM WND GST 55 | 3 Ene Big Springs, NE | Mesonet station UP938 Big Springs 2ENE. |
| Jan 15, 7:09 PM MST | NON-TSTM WND GST 54 | 1 E Brule, NE | Mesonet station UP108 Brule 1E. |
| Jan 15, 7:11 PM MST | NON-TSTM WND GST 58 | 4 Nw Paxton, NE | Mesonet station UP049 Sarben 5W. |
| Jan 15, 7:13 PM MST | NON-TSTM WND GST 52 | 5 Wnw Chappell, NE | Mesonet station UP219 Chappell 6NW. |
| Jan 15, 7:13 PM MST | NON-TSTM WND GST 56 | 3 Nne Kingsley Dam, NE | Mesonet station UP362 Kingsley Dam 4NNE. |
| Jan 15, 7:14 PM MST | NON-TSTM WND GST 54 | 6 W Lemoyne, NE | Mesonet station UP402 Lemoyne 7W. |
| Jan 15, 7:15 PM MST | NON-TSTM WND GST 50 | 5 Ese Keystone, NE | Mesonet station EW7246 Keystone. |
| Jan 15, 7:15 PM MST | NON-TSTM WND GST 60 | 3 Wsw Ogallala, NE | AWOS station KOGA Ogallala Airport. |
| Jan 15, 7:19 PM MST | NON-TSTM WND GST 59 | 1 E Brule, NE | Mesonet station UP108 Brule 1E. |
| Jan 15, 7:20 PM MST | NON-TSTM WND GST 55 | 4 Nne North Platte, NE | Mesonet station EW7235 North Platte 4N. |
| Jan 15, 7:22 PM MST | NON-TSTM WND GST 59 | 2 Nnw Broken Bow, NE | ASOS station KBBW Broken Bow Airport. |
| Jan 15, 7:23 PM MST | NON-TSTM WND GST 53 | 2 W Halsey, NE | Mesonet station HSYN1 Halsey 2W. |
| Jan 15, 7:24 PM MST | NON-TSTM WND GST 59 | 1 Wsw Roscoe, NE | Mesonet station UP233 Roscoe 1W. |
| Jan 15, 7:32 PM MST | NON-TSTM WND GST 68 | 4 Nw Paxton, NE | Mesonet station UP049 Sarben 5W. |
| Jan 15, 7:35 PM MST | NON-TSTM WND GST 60 | 3 Wsw Ogallala, NE | AWOS station KOGA Ogallala Airport. |
| Jan 15, 7:35 PM MST | NON-TSTM WND GST 62 | 2 Nnw Grant, NE | AWOS station KGGF Grant Airport. |
| Jan 15, 7:38 PM MST | NON-TSTM WND GST 61 | 5 E North Platte, NE | ASOS station KLBF North Platte Airport. |
| Jan 15, 7:41 PM MST | NON-TSTM WND GST 54 | 6 Wnw Maxwell, NE | Mesonet station UP101 North Platte 7ESE. |
| Jan 15, 7:45 PM MST | NON-TSTM WND GST 60 | 4 Nne North Platte, NE | Mesonet station EW7235 North Platte 4N. |
| Jan 15, 7:49 PM MST | NON-TSTM WND GST 69 | 1 Ene Imperial, NE | ASOS station KIML Imperial Airport. |
| Jan 16, 4:30 AM MST | NON-TSTM WND GST 62 | 1 S Valentine, NE | |
| Jan 16, 5:14 AM MST | NON-TSTM WND GST 59 | 15 Nne Brownlee, NE | |
| Jan 16, 5:25 AM MST | NON-TSTM WND GST 58 | 2 E Grant, NE | |
| Jan 16, 5:32 AM MST | NON-TSTM WND GST 59 | 5 S Hershey, NE | |
| Jan 16, 5:56 AM MST | NON-TSTM WND GST 59 | 1 Wnw Chappell, NE | |
| Jan 16, 6:43 AM MST | NON-TSTM WND GST 64 | 6 Nne Madrid, NE | |
| Jan 16, 6:51 AM MST | NON-TSTM WND GST 68 | 1 S Valentine, NE | |
| Jan 16, 7:30 AM MST | NON-TSTM WND GST 58 | 14 Sse Hay Springs, NE | |
| Jan 16, 7:49 AM MST | NON-TSTM WND GST 58 | 13 Wnw Merritt Reservoi, NE | |
| Jan 16, 8:00 AM MST | NON-TSTM WND GST 58 | 2 E Grant, NE | |
| Jan 16, 8:01 AM MST | NON-TSTM WND GST 59 | 3 W Lewellen, NE | |
| Jan 16, 8:15 AM MST | NON-TSTM WND GST 58 | 2 Nnw Grant, NE | |
| Jan 16, 8:15 AM MST | NON-TSTM WND GST 60 | 3 Wsw Ogallala, NE | |
| Jan 16, 8:15 AM MST | NON-TSTM WND GST 65 | 2 Nnw Grant, NE | Corrects previous non-tstm wnd gst report from 2 NNW Grant. |
| Jan 16, 8:24 AM MST | NON-TSTM WND GST 59 | 1 Ene Imperial, NE | |
| Jan 16, 8:38 AM MST | NON-TSTM WND GST 62 | 1 Wnw Chappell, NE | Corrects previous non-tstm wnd gst report from 1 WNW Chappell. |
| Jan 16, 8:38 AM MST | NON-TSTM WND GST 62 | 1 Wnw Chappell, NE | Corrects previous non-tstm wnd gst report from 1 WNW Chappell. |
| Jan 16, 8:38 AM MST | NON-TSTM WND GST 65 | 3 W Lewellen, NE | Corrects previous non-tstm wnd gst report from 3 W Lewellen. |
| Jan 16, 8:54 AM MST | NON-TSTM WND GST 65 | 2 E Grant, NE | Corrects previous non-tstm wnd gst report from 2 E Grant. |
| Jan 16, 8:58 AM MST | NON-TSTM WND GST 61 | 2 Nw Crescent Lake Nwr, NE | |
| Jan 16, 9:35 AM MST | NON-TSTM WND GST 61 | 3 Wsw Ogallala, NE | Corrects previous non-tstm wnd gst report from 3 WSW Ogallala. |
| Jan 16, 9:35 AM MST | NON-TSTM WND GST 64 | 2 Nnw Grant, NE | Corrects previous non-tstm wnd gst report from 2 NNW Grant. Corrects previous non-tstm wnd gst report from 2 NNW Grant. Corrects previous non-tstm wnd gst report from 2 NNW Grant. |
| Jan 16, 9:35 AM MST | NON-TSTM WND GST 65 | 2 Nnw Grant, NE | Corrects previous non-tstm wnd gst report from 2 NNW Grant. Corrects previous non-tstm wnd gst report from 2 NNW Grant. |
| Jan 16, 9:49 AM MST | NON-TSTM WND GST 61 | 13 Wnw Merritt Reservoi, NE | Corrects previous non-tstm wnd gst report from 13 WNW Merritt Reservoir. |
| Jan 16, 9:58 AM MST | NON-TSTM WND GST 63 | 2 Nw Crescent Lake Nwr, NE | Corrects previous non-tstm wnd gst report from 2 NW Crescent Lake Nwr. |
| Jan 16, 10:15 AM MST | NON-TSTM WND GST 59 | 1 Sse Thedford, NE | |
| Jan 16, 1:28 PM MST | NON-TSTM WND GST 60 | 6 Ese Oshkosh, NE | Mesonet station UP385 Oshkosh 6SE. |
| Jan 16, 1:49 PM MST | NON-TSTM WND GST 61 | 14 Wnw Merritt Reservoi, NE | |
| Jan 16, 2:14 PM MST | NON-TSTM WND GST 61 | 5 Wnw Chappell, NE | Mesonet station UP219 Chappell 6NW. |
| Jan 16, 2:18 PM MST | NON-TSTM WND GST 60 | 2 N Broken Bow, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
562 WWUS73 KLBF 151725 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1125 AM CST Thu Jan 15 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-161030- /O.UPG.KLBF.HW.A.0001.260116T0600Z-260117T0000Z/ /O.NEW.KLBF.HW.W.0001.260116T0000Z-260117T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Grant, Broken Bow, Butte, Merriman, Gordon, Champion, Spencer, Eustis, Lewellen, Hyannis, Thedford, Maywood, Purdum, Eli, Taylor, Valentine, Lynch, Chappell, Imperial, Oshkosh, Ericson, Mullen, Paxton, Bassett, Ringgold, Springview, Dunning, Rushville, Kilgore, Ogallala, North Platte, Ainsworth, Stapleton, Burwell, Halsey, Bartlett, Curtis, Cody, Arthur, Enders, O'Neill, Brewster, Rose, Tryon, Hayes Center, Wauneta, Atkinson, and Big Springs 1125 AM CST Thu Jan 15 2026 /1025 AM MST Thu Jan 15 2026/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ FRIDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Brown
3 follow-up statements
628 WWUS73 KLBF 160852 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 252 AM CST Fri Jan 16 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-170000- /O.CON.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Springview, Purdum, Hayes Center, Thedford, Taylor, Arthur, Valentine, Spencer, Ringgold, Oshkosh, Ogallala, Dunning, Enders, Hyannis, Curtis, Lynch, Cody, Maywood, Grant, Butte, Ainsworth, Lewellen, Wauneta, Champion, Atkinson, Bartlett, Kilgore, Eli, Stapleton, Eustis, Rushville, Chappell, Halsey, Burwell, Merriman, Broken Bow, Big Springs, Bassett, Tryon, Paxton, Imperial, Mullen, Ericson, North Platte, Rose, O'Neill, and Brewster 252 AM CST Fri Jan 16 2026 /152 AM MST Fri Jan 16 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Portions of central, north central, panhandle, southwest, and west central Nebraska. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Richie
123 WWUS73 KLBF 161906 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 106 PM CST Fri Jan 16 2026 NEZ004>010-023>029-094-170000- /O.NEW.KLBF.CW.Y.0001.260117T0600Z-260117T1700Z/ /O.CON.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry- Including the cities of Butte, Lynch, Dunning, Ericson, Atkinson, Merriman, Gordon, Valentine, Halsey, Brewster, Ainsworth, Eli, Thedford, Spencer, Springview, Burwell, Hyannis, Purdum, Kilgore, Rushville, Rose, Taylor, Mullen, O'Neill, Bassett, Cody, and Bartlett 106 PM CST Fri Jan 16 2026 /1206 PM MST Fri Jan 16 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 11 AM CST /10 AM MST/ SATURDAY... * WHAT...For the High Wind Warning, northwest winds 35 to 45 mph with gusts up to 70 mph. For the Cold Weather Advisory, very cold wind chills as low as 25 below expected. * WHERE...Portions of north central, panhandle, and west central Nebraska. * WHEN...For the High Wind Warning, until 6 PM CST /5 PM MST/ this evening. For the Cold Weather Advisory, from midnight CST /11 PM MST/ tonight to 11 AM CST /10 AM MST/ Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. Wind chill values can lead to hypothermia with prolonged exposure. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ NEZ022-035>038-056>059-069>071-170000- /O.CON.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/ Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier- Including the cities of Imperial, Eustis, Oshkosh, Hayes Center, Enders, Wauneta, Big Springs, Paxton, Champion, Chappell, Ogallala, Ringgold, Lewellen, Maywood, North Platte, Tryon, Grant, Arthur, Broken Bow, Curtis, and Stapleton 106 PM CST Fri Jan 16 2026 /1206 PM MST Fri Jan 16 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Portions of central, panhandle, southwest, and west central Nebraska. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
982 WWUS73 KLBF 162359 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 559 PM CST Fri Jan 16 2026 NEZ004>010-023>029-094-171000- /O.EXP.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/ /O.CON.KLBF.CW.Y.0001.260117T0600Z-260117T1700Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry- Including the cities of Springview, Eli, Gordon, Kilgore, Ainsworth, Brewster, Lynch, Dunning, Atkinson, Bartlett, Rushville, Ericson, Rose, Hyannis, Burwell, Spencer, Purdum, Valentine, Bassett, Halsey, Thedford, Mullen, O'Neill, Merriman, Cody, Butte, and Taylor 559 PM CST Fri Jan 16 2026 /459 PM MST Fri Jan 16 2026/ ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 11 AM CST /10 AM MST/ SATURDAY... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Very cold wind chills in the negative 20s expected. * WHERE...Portions of north central, panhandle, and west central Nebraska. * WHEN...From midnight CST /11 PM MST/ tonight to 11 AM CST /10 AM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ NEZ022-035>038-056>059-069>071-170100- /O.EXP.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/ Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier- Including the cities of Lewellen, Chappell, Ogallala, Grant, Arthur, Maywood, Wauneta, Ringgold, Curtis, Big Springs, Oshkosh, Champion, Imperial, Eustis, Broken Bow, Tryon, Stapleton, Hayes Center, Paxton, North Platte, and Enders 559 PM CST Fri Jan 16 2026 /459 PM MST Fri Jan 16 2026/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... The threat for significant wind gusts has ended. Occasional gusts around 50 mph may still occur, but should decrease in frequency through Friday evening. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. NMJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Jan 15, 10:17 AM MST, 8 minutes earlier. Its key messages:
- Strong winds arrive today with high confidence in even stronger winds tonight lasting through Friday afternoon.
- Moderate confidence in snow impacting portions of north central Nebraska on Friday.
- Dry and windy conditions in southwest Nebraska on Friday will lead to near-critical to critical fire conditions.
- A return to dry conditions and much colder temperatures begins on Saturday as well lasting through the first half of the weekend before warming back up through the middle of next week.
Area forecast discussion, Jan 15, 10:17 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1117 AM CST Thu Jan 15 2026 .KEY MESSAGES... - Strong winds arrive today with high confidence in even stronger winds tonight lasting through Friday afternoon. - Moderate confidence in snow impacting portions of north central Nebraska on Friday. - Dry and windy conditions in southwest Nebraska on Friday will lead to near-critical to critical fire conditions. - A return to dry conditions and much colder temperatures begins on Saturday as well lasting through the first half of the weekend before warming back up through the middle of next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 359 AM CST Thu Jan 15 2026 Dry conditions continue through this afternoon as surface high pressure remains over the Great Plains. Temperatures will return to above normal this afternoon across the region with highs rising back into the 50s. Strong northwest winds will develop by the afternoon with gusts up to 45 mph. Winds will diminish slightly after sunset, but the relief will be short-lived. Even stronger winds are expected tonight into Friday as the upper level trough digs south across the Great Lakes and into the lower Mississippi River Valley. As the pressure gradient tightens overnight and into Friday morning, northwest winds will increase significantly. Gusts up to 55 to 65 mph are likely, with a low probability of even seeing some gusts near 70 mph at times. Have kept the High Wind Watch in place for now, but as confidence continues to increase, this will likely be upgraded with the next forecast cycle. These strong winds will cause difficulties driving as well as downed powerlines and trees across the region. Use caution traveling on Friday and prepare for potential power outages. Winds will quickly diminish Friday evening as high pressure begins to build into the region. In addition to strong winds, this trough will bring a potential for some snow across north central Nebraska during the day on Friday. While the majority of the precipitation associated with this system will remain over to the east and over the Great Lakes region, some isolated snow showers could graze extreme north central and portions of northern Nebraska. While overall snow accumulations will be under an inch, when combined with these strong winds reductions in visibility as well as areas of blowing and drifting snow will occur. If traveling on Friday be sure to allow for extra travel time and be prepared for rapidly changing conditions. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 359 AM CST Thu Jan 15 2026 Heading into the extended period, colder, below normal temperatures will return to the region. Current model guidance suggests 850 mb temperatures -13 to -22 C range behind the departing through Saturday. This will result in highs ranging from the upper 20s across southwest Nebraska to the mid teens in north central Nebraska. Overnight lows are also a concern both Friday and Saturday nights where temperatures drop into the single digits. With some lingering stronger winds on Friday night, wind chill values will easily drop into the negative teens, potentially approaching 20 below in portions of north central Nebraska. While cold headlines are not in effect at this time, it will need to be considered over the next few forecast runs as the latest trends have been on the colder side of guidance. Wind chill values remain chilly on Saturday night, but will only drop into the negative single digits across portions of north central Nebraska. Upper level ridging behind the departing trough will bring a return to dry conditions from Saturday through the middle of next week. After temperatures remain chilly on Saturday, they begin a gradual warming trend through next week. Highs will generally warm back into the upper 40s to low 50s in southwest Nebraska with cooler temperatures across north central in the upper 30s to low 40s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1120 AM CST Thu Jan 15 2026 VFR conditions are expected to prevail into this evening across western and north central Nebraska. By late evening, a strong cold front will push through the area bringing a threat for MVFR CIGs and brief snow showers. VFR then gradually returns to southwest Nebraska by tomorrow morning. Further northeast across north central Nebraska, low stratus will expand by Friday morning and keep CIGs MVFR through much of the day. Snow showers will again be possible for north central Nebraska tomorrow. Winds remain gusty from the northwest this afternoon, at 25 to 35kts. Winds then strengthen further tomorrow behind the front, with widespread gusts of 55 to 65kts from the northwest tomorrow afternoon abd evening. && .FIRE WEATHER... Issued at 359 AM CST Thu Jan 15 2026 Near-critical to critical fire weather concerns are expected Friday afternoon as RH values drop and winds remain strong. Humidity will drop to near 20 percent across portions of southwest Nebraska on Friday afternoon. Northwesterly winds will also be gusting up to 55 to 60 mph during the afternoon. While the region will not quite be reaching criteria for Red Flag Warnings, the combination of strong winds, dry fuels, and marginally low RH values will create an environment favorable for near-critical to critical fire conditions. Have issued a Fire Weather Watch for the southern two zones (zone 219 and 210) for the time being. If confidence continues to increase in critical fire concerns, it may be upgraded in upcoming forecast cycles. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Friday afternoon for NEZ004>010-022>029-035>038-056>059-069>071-094. Fire Weather Watch Friday afternoon for NEZ210-219. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown FIRE WEATHER...Kulik
Hazardous weather outlook, Jan 15, 9:24 AM MST, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 1024 AM CST Thu Jan 15 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-161630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1024 AM CST Thu Jan 15 2026 /924 AM MST Thu Jan 15 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Elevated to near-critical fire weather conditions return this afternoon due to a combination of above normal temperatures, low relative humidity, and gusty northwest winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong northwest winds develop across western and north central Nebraska on Friday resulting in gusts up to 65 mph across the area. A High Wind Watch remains in effect for the entire forecast area Thursday night through Friday afternoon. Snow is expected across north central Nebraska on Friday with accumulations around 1 inch. The snow combined with gusty winds will create areas of blowing snow leading to significantly reduced visibility. While temperatures remain cooler on Friday, low relative humidity near 20 percent combined with gusty northwest winds up to 55 to 60 mph across southwest Nebraska will result in near-critical to critical fire conditions. A Fire Weather Watch is in effect for Friday afternoon south of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:06 AM MST | Fire Weather Watch | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 10 hr |
| Jan 15, 10:36 AM MST | Red Flag Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 30 hr |
Nearby
High Wind Warnings in Nebraska, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.